Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Chest X Ray showed minor bilateral apical pleural thickening. Is this a cause of concern?

Hi, I was required to obtain a routine chest x-ray before I began work in a respiratory lab as part of a TB check up. The results came back clear however I appear to have 'minor bilateral apical pleural thickening' while I realise this is of no real concern I was wondering what the cause of this thickening might be just out of curiosity.
Asked On : Tue, 15 Oct 2013
Answers:  1 Views:  301
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Radiologist 's  Response
Apr 2014
Hello
Thanks for writing to HCM

There may be various causes of minor bilateral apical pleural thickening.
It may be sequel of infection like pulmonary tuberculosis,chronic exposure to materials like asbestos etc.
It doesn't show active infection and generally doesn't require any treatment.
If it is more and compromising lung functions then surgical options are considered.

Take Care
Dr.Indu Bhushan
Answered: Tue, 15 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor